Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2006, 3:37 AM MDT for Prowers County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 3:37 AM MDT (09:37 UTC)
- Expired
- May 30, 2006, 4:30 AM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:00 AM MDT | HAIL 1 | 11 Ssw Granada, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3363 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 300938 SVRPUB COC099-301030- /O.NEW.KPUB.SV.W.0010.060530T0937Z-060530T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 337 AM MDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 AM MDT... * AT 333 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF GRANADA...OR ABOUT 17 MILES SOUTH OF LAMAR...AND MOVING NORTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANADA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3782 10266 3775 10245 3823 10210 3824 10252 $$
4 follow-up statements
000 WWUS55 KPUB 300946 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MDT TUE MAY 30 2006 COC099-301030- /O.CON.KPUB.SV.W.0010.000000T0000Z-060530T1030Z/ PROWERS CO- 346 AM MDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT FOR CENTRAL PROWERS COUNTY... AT 343 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF GRANADA...OR ABOUT 15 MILES SOUTH OF LAMAR...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANADA...HARTMAN AND BRISTOL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3784 10261 3776 10246 3819 10213 3818 10248 $$
000 WWUS55 KPUB 300955 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 AM MDT TUE MAY 30 2006 COC099-301030- /O.CON.KPUB.SV.W.0010.000000T0000Z-060530T1030Z/ PROWERS CO- 355 AM MDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT FOR CENTRAL PROWERS COUNTY... AT 353 AM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF GRANADA...OR ABOUT 14 MILES SOUTHEAST OF LAMAR...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANADA...HARTMAN AND BRISTOL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3786 10258 3779 10245 3816 10213 3818 10243 $$
000 WWUS55 KPUB 301002 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 402 AM MDT TUE MAY 30 2006 COC099-301030- /O.CON.KPUB.SV.W.0010.000000T0000Z-060530T1030Z/ PROWERS CO- 402 AM MDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT FOR CENTRAL PROWERS COUNTY... AT 358 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF GRANADA...OR ABOUT 15 MILES SOUTHEAST OF LAMAR...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANADA...HARTMAN AND BRISTOL IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3788 10254 3782 10237 3812 10210 3817 10241 $$
000 WWUS55 KPUB 301013 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT TUE MAY 30 2006 COC099-301030- /O.CON.KPUB.SV.W.0010.000000T0000Z-060530T1030Z/ PROWERS CO- 412 AM MDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT FOR CENTRAL PROWERS COUNTY... AT 407 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF GRANADA...OR ABOUT 19 MILES SOUTHWEST OF COOLIDGE...MOVING EAST-NORTHEAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OPEN COUNTRY SOUTH OF GRANADA AND SOUTHWEST OF HOLLY...AND THE TOWN OF HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3793 10249 3780 10228 3802 10206 3814 10233 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:17 PM MDT, 12 hours 20 minutes earlier.
Area forecast discussion, May 29, 3:17 PM MDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT MON MAY 29 2006 .SHORT TERM... (TONIGHT AND TUESDAY) SHORT TERM CONCERNS ARE PRECIP CHANCES ALONG WITH THE POSSIBILITY OF A FEW SEVERE STORMS ACROSS THE EASTERN PLAINS TUESDAY AFTERNOON. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS STILL INDICATING MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE AREA AS BROAD UPPER TROUGH ACROSS THE GREAT BASIN CONTINUES TO SLOWLY LIFT OUT ACROSS THE INTERMOUNTAIN WEST. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE ACROSS EASTERN UTATH AND MOVING INTO WESTERN COLORADO ATTM. AT THE SFC...A COOL AND SLIGHTLY MORE MOIST AIRMASS IS IN PLACE ACROSS THE EASTERN MTS AND PLAINS...WITH DRIER AIR STILL IN PLACE ACROSS THE WESTERN HALF OF THE REGION. LATE THIS AFTERNOON...WITH CURRENT DEW PTS IN THE SINGLE DIGITS AND STRONGER WINDS FROM ALOFT MIXING DOWN THROUGH THE EVENING...WILL KEEP CURRENT RED FLAG WARNING IN PLACE THROUGH 9PM MDT FOR FIRE WX ZONE 224...THE SAN LUIS VALLEY. TONIGHT...MODELS IN DECENT AGREEMENT ON SYNOPTIC FEATURES WITH UPPER LEVEL QG ASCENT INCREASING ACROSS THE AREA TONIGHT AS EASTERN UTAH SHORT WAVE TROUGH CONTINUES TO MOVE ACROSS THE STATE. EASTERN MOVEMENT OF UPPER SYSTEM ALLOWS FOR CONTINUED LEE TROUGHING ACROSS I-25 CORRIDOR THIS EVENING ALONG WITH A SECONDARY COOL SURGE MOVING ACROSS THE EASTERN PLAINS OVERNIGHT. LOW LEVEL MOISTURE TRANSPORT CONTINUES ACROSS THE EASTERN PLAINS IN CONTINUED UPSLOPE FLOW...AND WITH INCREASING QG ASCENT AND H7 WAA...SHOULD SEE INCREASING CLOUDS AND PRECIP DEVELOPING ACROSS EASTERN MTS AND PLAINS LATE THIS EVENING. MODELS INDICATING QFP BULLSEYE ACROSS THE PIKES PEAK REGION...WHERE BEST UPSLOPE AND QG FRONTOGENSIS OCCURING. PRECIP LOOKS TO MOVE EAST SOUTHEAST ACROSS THE EASTERN PLAINS AND INTO SW KANSAS OVERNIGHT ALONG THEATE AXIS. ACROSS THE WESTERN ZONES...COULD SEE A FEW SHOWERS WITH PASSING SHORT WAVE...THOUGH WITH THE DRY LOW LEVELS...WOULD SEE MORE WIND THAN RAIN. WITH MORE CLOUDS IN PLACE...OVERNIGHT TEMPS SHOULD BE ABOVE FREEZING ACROSS THE SAN LUIS VALLEY. TUESDAY...MODERATE WEST TO SOUTHWEST FLOW TO PERSISTS WITH MODELS INDICATING ANOTHER WEAK EMBEDDED WAVE MOVING ACROSS THE AREA. MOSTLY CLOUDY CONDITIONS EXPECTED ACROSS THE EASTERN PLAINS IN THE MORNING WITH MOIST EASTERLY UPSLOPE FLOW PERSISTING. SFC BOUNDARY FORECAST TO BE ALONG OR SOUTH OF THE RATON MESA AND INTO THE OK/TX PANHADLE AND WILL BE A FOCUS FOR CONVECTION. WITH DAYTIME HEATING AND WEAK EMEDDED WAVE...SHOULD SEE SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE EASTERN MTS BY AFTERNOON. DEPENDING ON HOW MUCH SUN IS AVAILABLE TO HELP DESTABLIZE THE ATMOSPHERE...COULD SEE SCATTERED THUNDERSTORMS MOVING OUT ACROSS THE EASTERN PLAINS. WITH DEW PTS IN THE 40S TO LOWER 50S...AND ML CAPES BETWEEN 1000-3000 J/KG...ALONG WITH 50+KTS OF SHEAR...COULD SEE A FEW SEVERE STORMS AS WELL. SPC HAS THE EASTERN PLAINS OUTLOOKED FOR SLIGHT RISK...WITH LARGE HAIL THE MAIN THREAT. A FEW TORNADOES WILL ALSO BE POSSIBLE...WITH LOWER LCLS AND SFC BOUNDARY LURKING AROUND THE RATON MESA REGION. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) KEPT POPS GOING THROUGH MUCH OF TUESDAY NIGHT...AS BOTH NAM AND GFS SUGGEST POTENTIAL MCS FORMATION OVER THE FAR SERN PLAINS...WHICH MAY SLOW THE END OF ANY TSRA UNTIL PAST MIDNIGHT. STILL EXPECTING ANOTHER ROUND OF CONVECTION WEDNESDAY AFTERNOON AND EVENING...ALTHOUGH MODEL CAPE FIELDS SUGGEST DEEPER INSTABILITY WILL BE TO OUR SOUTH OVER NM. HUNCH IS MODELS MAY BE UNDERPLAYING THE INSTABILITY...ESPECIALLY IF WE CAN DEVELOP SOME BREAKS IN THE CLOUD COVER BY AFTERNOON. 0-6 KM SHEAR IS WEAKER THAN TUES WHICH SHOULD LESSEN THE SEVERE THREAT...THOUGH SOME PULSE SEVERE IS NOT OUT OF THE QUESTION WITH A FEW 40 KNOT VALUES OVER THE PLAINS IN THE AFTERNOON. ONE MORE BOUT OF CONVECTION AGAIN THURSDAY AS MOISTURE LINGERS ON THE PLAINS...THOUGH WITH UPPER RIDGE BUILDING NORTHWARD 0-6 KM SHEAR VALUES BECOME VERY WEAK. VERY SPARSE -TSRA FORECAST WEST OF THE SANGRES BOTH DAYS...WITH SOME ISOLATED DRY LIGHTNING POSSIBLE. STILL LOOKS WARMER AND DRIER BEGINNING ON FRIDAY...AS UPPER RIDGE REBUILDS ACROSS THE STATE. BEGAN TO TRIM BACK POPS FROM FRIDAY AFTERNOON ONWARD...KEEPING JUST SOME ISOLATED -TSRA OVER THE MOUNTAINS IN THE FRI-MON TIMEFRAME. ALSO BEGAN TO BOOST MAX TEMPS FRI AND SAT...AS 12Z MEX NUMBERS HAVE 100F FOR KPUB ON SAT. DIDNT GO QUITE THAT HOT YET...BUT WITH PROGGED 700 MB TEMPS AROUND 18C...MID TO UPPER 90S A GOOD BET ON THE PLAINS. --ETP && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ224. && 23/10
Hazardous weather outlook, May 29, 6:36 AM MDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 636 AM MDT MON MAY 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 636 AM MDT MON MAY 29 2006 ...RED FLAG WARNING IN EFFECT FOR THE SAN LUIS VALLEY FROM NOON UNTIL 9 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. THIS AREA WILL HAVE RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WIND GUSTS OF 25 TO 35 MPH...AN UNSTABLE AIR MASS...AND CRITICALLY DRY FUELS. IF FIRES START...THEY WILL QUICKLY BECOME UNCONTROLLABLE. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG THE EASTERN MOUNTAINS AND NEARBY AREAS. FOR TONIGHT THERE WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE SOUTHEAST MOUNTAINS AND PLAINS. THE MAIN THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL SPARK THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE MOUNTAINS LATE TUESDAY AFTERNOON. STORMS WILL MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS TUESDAY EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE...ESPECIALLY OVER SOUTHERN LAS ANIMAS AND BACA COUNTIES. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND WINDS UP TO 60 MPH. THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY AFTERNOON OVER THE MOUNTAINS AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:31 AM MDT | Severe Thunderstorm Warning | PUB | Prowers | 26 min |
| May 30, 5:01 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 28 min |
| May 30, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 39 min |
| May 30, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 55 min |
| May 30, 4:52 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.